About

Member has chosen to not make this information public.

Pages

Member not yet following any Pages.

Posts (2)

Mar 7, 2019 · Want to taper off Pristiq, makes my heart race in Depression & Anxiety

Hi Lisa, thanks so much for your reply.
My perception of what "depression" is and the different ways it might be handled differs from my GP. (I have not consulted a psychiatrist for this medication). My Dr. represents the "medical model" very well in her view of "mental illness," whereas I question the validity of calling depression (or other mental disturbances) "illnesses." Clearly, my emotional state and the anxiety associated with long-term stress, sadness, and anger affected the set-point of my brain chemistry. And that is obviously a very significant change, and in those terms the Pristiq was helpful. But my conversations with my GP about the *actual* problem – what led to these changes in levels of serotonin for example – did not go very well. In my view, depression is more about meaning and hope, and you don't find that or experience that in taking a pill…in just serotonin and norepinephrine re-uptake in this case. Research literature points to a combination of therapy and medication in the treatment for depression, and I certainly agree with that as a basic recommendation.
I would not want others to follow my example, since I have not been in therapy and have dealt with my depression on my own. Connections with others are crucial: getting up every time you fall down without someone to lean on is, well…not recommended. I was (am) unsure about discussing my past and the things I've had to overcome in this forum – treating it like therapy – but in this final stage I felt it might be good to reach out about something less directly personal and specific to me.
Into Day 6 now of my taper….feeling strong.
cheers….

Mar 6, 2019 · Want to taper off Pristiq, makes my heart race in Depression & Anxiety

Hi everyone! This is my first post here, and before I get to my comment/question I just wanted to say how helpful and informative it has been reading these posts!
I am 54 and have been on Pristiq for approximately 5 years. I won't go into the story itself, but suffice to say I was in a very difficult place in my life where I had seen some tremendous changes including deaths, births, and the deterioration of my marriage. After a very long time, many, many tears, and crushing loneliness, I have dealt with these issues as well as I can – to the extent that I am strong enough now to really own them, put them on my back, carry them, and accept that. Long story short: I do not want to be on this medication any longer; I feel like a prisoner. If this were alcohol or some other such drug that I had become physically dependent upon, I would be encouraged by others (wife, Dr. etc) to 'recover.' Now I need to recover from the "cure." Pristiq did it's job; I needed it, it helped me stabilize my mood and deal with what I needed to. But I don't need it for that anymore, and I don't want to live the rest of my life on this med. I need to move on and experience "life" as it's meant to be experienced…fully. Tears, joy, anger, wonder, and most importantly the drive to be creative again.
…..And have a *&%# erection again!!
I've been tapering off Pristiq for almost 4 months. It has not been easy …at all!! My main symptoms of withdrawal have been dizziness, vertigo, some at times intense emotional lability, feeling flushed occasionally/hot flashes, and as a result of these a real lack of concentration and focus. I'm forgetful and don't seem to be aware of time (well…that one could just be me!)
In my taper, I am currently taking Pristiq once every 5 days. So today is Wednesday, and I last took a pill on Friday afternoon. I have some of the above symptoms, but less than I was experiencing initially…somewhat significantly less. So my question is this: if I don't take another pill at this point, will my symptoms increase or continue to gradually decrease? I realize I can always take another one if I start to feel worse; but I was just curious what to expect and thought I'd ask.
Any advice, thoughts, comments, or questions are most welcome! thanks!!